I am 22 years old and I have been hypothyroid since I was 16. I have been having some trouble with my legs. I can sit for a few minutes and as soon I get up I feel as though I am going to fall. It hurts me to walk some times, it hurts to stand. I was told that it is normal for hypothyroid but i don't feel it is. I want to know should I see my doctor? I have no insurance so the only time I see her is if it is an emergency.
Did you ever find out what was causing the leg pain, my wife has had severe leg pain that alternates. Currently she is on Diabetic nerve pain but not diabetic to help with they pain. Im no doctor but thinking that my wife has thyroid nueropathy.
I have not yet narrowed it down..my pain has subsided a little bit but I still have a lot of weakness it my legs. I have been checked many times for diabetes and it always shows that I am not but I have a lot of numbness it my toes..If any one could explain this would be excited.
I am still being told it is due to me being hypothyroid..but as the doc said it is not....You said you think your wife has thyroid nueropathy..what is that?
I can tell you how it feels, after you sit for a while then get up , The bottom of your feet hurt , your legs hurt sometimes it feels like you are walking on stones. If you wait long enough it goes to your hands. When I wake up and open and strech my hands I have pain in them. When I first got this, I was told its probably arthritis. Well it wasn't over time I found out I was hypothyroid and that I had Hashimotos Disease.Years later(5) Its still not right. I guess its the ups and downs of my levels.
How do I get tested for this? Is it in the TSH levels or ft3-ft4? I don't have to sit for a while, i can sit for 5 minutes and try to get up and I hurt so bad but as soon as I start to walk it gets a little better. But if walk for a long time I hurt every step i take.The only problem I have with my hands is swelling, it hurts to bend my fingers sometimes becasue they are so puffy.
I have had and currently have the same thing as you. Pain in the legs, sometimes the shins and knees? Pain in your toes and finger joints? Red swelling in your fingers and usually its worse in the early morning or late night? My former PCP said I may have Rheumatoid Arthritis and a foot doctor is telling me I have Psoriatic Arthritis (cause by psoriasis but I have no signs of psoriasis).
My best advice is to have an idea of what is going on with you and go into the doctors office and demand that you are tested for it. What I have found out in the past 2 years of my hyperthyroidism (still no treatment) is that doctors cant really pinpoint things down so they kinda beat around the bush with things. Its frustrating and it takes alot of work and dedication to get some doctors to really listen to you.
Ask to be prescribed some anti-inflamitory medicine maybe. And maybe some pain meds to help you cope for now. Just get to your doctor and be very clear how painful it is and that you NEED to get it taken care of. You have to make them listen to you because sometimes they will brush you off, or just make you go do more TSH level testing. Thats what I am up against with my doctors, I have to sometimes get bold and tell them how serious it is.
Get your joints checked out because the swelling can deteriorate your joint tissue over a long time which can cause some long-term effects.
PS: I am 25 years old, so with us being young, we have to stay on top of this because our joints have to last us at least 60 more years.
Thanks for the comment..my mom has RA and she said I do not have the symptoms of RA but I have been told that my leg pain can be or can not be hypothyroid related.I go to the doctor Thursday and I am going to ask for some test. So I will let you know thanks again.
I was diagnosed hypo 5 years ago and it took about 2 years for the weakness/pain in my legs and feet to improve. I find if i eat too much refined foods i feel much worse...., don't really know why but the difference is really noticeable..maybe more inflamation?? I too was sent of to rheumatologist, even tested for MS.
I too had the same problems. Went to rheum to rule out Lupus and RA. Both negative. Have a severe Vitamin D deficiency. 4 weeks after started to take supplement and the pains are going away. Get your vitamin D levels checked!!!!!
in addition to the vit d get you ferritin level checked too, thyroid meds work better with a ferritin around 70. Also what thyroid meds are you on ? I was on synthroid for 14 yrs. I had all the muscle leg pain ,joint pain , headaches etc. even when my levels were regulated, I still had lots of aches and pains. I switched to armour thyroid and it has made a huge difference in how I feel, lots more energy, less brain fog, no joint problems. I also take lugols solution iodine, many thyroid problems are caused from a deficiency of iodine. Iodine has taken away all my heart palps. and seems to be helping my double vision.Thyroid test should be free t3 and free t4
I am on 75mcg of synthroid. I have always had some sort of leg problems since I was a kid but it has just been unbearable the last few weeks. I have asked before but what is the difference between the reg thyroid meds and the Armour? It is getting harder for me to type because of the brian fog. I find it difficult to type the things I want to type. I mess up a lot. Headaches plaque me on a daily basis. My test results are all fine and in normal range, I just still feel like **** al day and everyday.
You could have been hypo as a kid. anyway armour is a natural thyroid hormone, It actually comes from a pigs thyroid gland, so it mimics our own gland, it has t4,t3,t2,t1,and calcitonin. the synthetic is t4 only , it relies on your body to be able to break it down and convert into the t3 (which is the active form , the one that give you energy and no brain fog), when you take armour you get t3 direct , right away, it makes a huge difference. I am still not optimized in my levels yet, my free t3 and gree t4 are still a little on the low end ( my doc is a little slow at upping me ) but . I still feel a huge difference from how I felt on synthroid. I felt so debilitated for almost 3 yrs, no energy , my nickname is dorey(the forgetful one in nemo) .
I had to call 16 doctors out of my insurance book to find a doc to prescribe it. Many docs say its old school,, unregulated blah blah blah , it is regulated , and its not hard to get either. you can also ask your local pharmacy if anyone in the area is on it to get a doctors name. There is a list of docs on the armour website. Wouldn't hurt to try it.
hope you feel better
there is a website and also a book, actually written by thyroid patients . stopthethyroidmadnaess.com is the site, also available in text. The best way to start armour is by starting at a low dose(because of the active t3), and work your way up.
I started out 1 grain in june. you can up 1/2 grain each week up to 3 grains, then hold that dose for 3 weeks.Right now I am still at 2 1/4 grains because my doc is a little slow at upping lol. But even though my levels are still low, I actually feel much better.
I have Reidel's Thyroiditis, and am taking 200 mcg's a day, I am so glad I came across your post, I to suffer from leg pain. (I thought I was going nuts..lol) If I am sitting for more then ten min, I get up like I am 90 yrs old. I am only 38.
I wish u luck, I am off to the Dr. in the morning, I will mention this to him again and see what he says.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.